advertisement
Question
Posted by: Tracy | 2002/12/02

How to get off Cipramil

I have been using Cipramil 20mg for about 4 months. I am also on Rivotril 5mg (1 per day) Tenchlor (1 per day) and also controloc 40mg (1 every second day). I have been on rivotil for 6 years and it is used to control severe panic attacks and have no side effects. I was given the cipramil for so called depression. I dont feel any difference in my mood, in fact I did not feel depressed in the first place (I have had depression and know the symptoms). I feel very drugged in the morning when I wake up and listless all day. I tried to go off the cipramil but got terrible side effects. I felt faint, head spinning and flue like symptoms. This went on for two weeks. On going to my doctor he said it was because I was not taking the cipramil and should go back onto it. My symptoms improved after 4 days. I dont feel I need so many pills and cannot do without the rivotril as it controlls my fits and heart palpatations. The tenchlor was given to me because of high blood pressure. I am over weight by 20kg's. Over the weekend I skipped all the tablets except the rivotril and woke up refreshed and had a good day. How long will the withdrawls take and is it dangerous to just stop like that? I cant stand being so tired and would appreciate any suggestions.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Tracy, as a rule of thumb we feel that it is best to stay on the drugs for 6 months as then the body accepts the new levels of serotonin and when you stop taking it, you won’t become depressed again.
If you want to wean yourself of the Cipramil® (an excellent drug, by the way) you should do so slowly. You can take half a tablet a day for a week or two and then take it every second day for another week or so. After that you just stop it and should experience no side effects. Good luck.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement